Skip to content
Tel: 0116 222 5005
Email: admin@lcil.org.uk
Advertise here
Facebook Twitter Twitter YouTube
Leicestershire Centre for Integrated Living

Doctors must warn patients of ‘severe’ side-effects of quitting anti-depressants

Date: 30/5/2019
Summary: DOCTORS have been told to warn patients taking anti-depressants about the often “severe” side-effects of quitting.

The Royal College of Psychiatrists admitted yesterday that the debilitating withdrawal symptoms can last for weeks — or even months.

They had previously played down the side-effects, which can include electric shock sensations, fatigue and anxiety — insisting they tended to be “mild” and last no more than a week or two.

The U-turn is expected to be written into guidance for GPs by NHS watchdog NICE.

In 2016/17, seven million Brits took the drugs, latest figures show.

Psychotherapist Dr James Davies, of the University of Roehampton, told the Mail: “This is a huge dramatic shift in position by the Royal College.

“It’s a real step forward in trying to stop the widespread harms that have been experienced by people trying to come off the drugs.”

Source: The Sun

 

Other recent news items: